Facebook Pixel
EmpowHER Guest

I've been bleeding 3 out of 4 weeks, Whats wrong?

By Anonymous April 11, 2011 - 4:13pm
Rate This

Hi I have been on the ortho evra patch for about 10 months and have had no problems until 4 weeks ago. I had my week off and got my normal period and put my patch on when supposed too. About 4 days later I started to bleed again, I continued to put on the patch when supposed too and the bleeding didnt ease up so I never put on the 3rd patch and am bleeding heavier but I usually have heavy periods. Should I be concerned?

Add a Comment4 Comments

The comment: "it's normal for any birth control you use" (bleeding) is not correct, and is potentially harmful information.

There are different types of "bleeding", and it is important to understand that when using hormonal contraception (including the patch or pills) that some "breakthrough bleeding" is common. This is experienced as spotting for a day or two. Women can also have irregular periods, and this can be normal for them.

What is not normal is what Maryann suggested, in response to this original post. Bleeding for WEEKS at a time is abnormal, and may indicate a medical condition, and absolutely needs to be discussed with a doctor. Additionally, any CHANGE in bleeding pattern needs to be discussed with your doctor. Some women may have shorter cycles, or may experience heavy bleeding or abnormal bleeding...and as long as their doctor is aware and they are receiving routine medical attention (and have been given options for treatment), it can be "normal" for them.

I just wanted to make sure there was more information provided in response to the "apparently it's normal for any birth control you use", as this is an incorrect statement. I hope the woman who posted this can talk with her doctor again, as bleeding for three weeks is not normal.

May 10, 2011 - 11:58am

Bleeding for 3 weeks at a time is NOT normal. It happens to me all the time. You should get more tests done to find out why. My reason, is because I have a thick uterine lining.

May 10, 2011 - 9:10am

Hi Anonymous,
You need to call your doctor to report the abnormal bleeding that you have been experiencing. It is important to determine the reason for bleeding as well as to check if you are anemic from the abnormal and prolonged blood loss. Please keep us posted.

April 11, 2011 - 5:01pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Apparently it's normal for any birth control you use

May 9, 2011 - 7:43am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!